Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 139, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 21, 2006, 8:04 AM CDT for Wheeler County, Nebraska. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2006, 8:04 AM CDT (13:04 UTC)
- Expired
- Jun 21, 2006, 8:45 AM CDT
- In force
- 41 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Wheeler County, NE
The radar
The North Platte radar (KLNX), 169 km from the middle of the area, began a volume at 13:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 1.1 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1044 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 1388 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:45 AM CDT, 5 hours 19 minutes earlier.
Area forecast discussion, Jun 21, 2:45 AM CDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 245 AM CDT WED JUN 21 2006 .SHORT TERM... FIRST SHOT AT CONVECTION TODAY WILL BE DUE TO H3 JET DYNAMICS IN TANDEM WITH COOLING H7 TEMPS. SCT TO ISOLD COVERAGE THROUGHOUT THE DAY WITH MOST WIDESPREAD ACTIVITY TO THE NORTH. WIND AND HAIL THREAT WITH THESE AS ALREADY STORMS ARE INTENSE. LOW LEVEL MOISTURE IS EXPECTED TO REMAIN AVAILABLE TODAY ACROSS THE SOUTH...ALONG WITH MORE INTENSE HEATING. NAM INDICATES BL CONVERGENCE ACROSS THE SOUTH. FAIRLY HIGH CAPE AND SHEAR OF 30- 40KT SHOULD RESULT IN MORE SEVERE WEATHER CHANCES. EXACT PLACEMENT OF SURFACE FEATURES WILL DETERMINE THE MOST LIKELY LOCATIONS...BUT ANYWHERE IN THE SOUTHERN 2/3 OF THE CWA WILL STAND THE RISK OF SEVERE STORMS AND ISOLATED TORNADOES DUE TO POTENTIAL SUPERCELL DEVELOPMENT. IN ADDITION TO STORMS THAT INITIATE WITHIN THE CWA...DEVELOPMENT TO THE WEST OF THE AREA WILL GENERALLY WORK TO THE ESE THROUGH THE EVENING. GREATEST CHANCES FOR OVERNIGHT STORMS AND RAINFALL ACROSS THE SOUTH. IF MAIN AREA OF CONVECTION HEADS ACROSS KS AGAIN...MANY AREAS MAY REMAIN DRY DURING THE OVERNIGHT. HAVE KEPT POPS THROUGHOUT THE NIGHT AND EXTENDED THROUGHOUT THE DAY ON THURSDAY AS WELL WITH JET DYNAMICS STILL IN PLACE. FRIDAY IS TRANSITION TO NW FLOW ALOFT WHICH THEN REMAINS OVER THE WEEKEND. WARMED UP TEMPS ON FRIDAY WHICH RESULTS IN ZERO CIN BY 18Z...THEREFORE DID NOT GET FANCY WITH POP TIMING AND KEPT ANOTHER 12HR PERIOD. MOST INTENSE ACTIVITY HOWEVER SHOULD BE EXPECTED DURING THE AFTERNOON/EVENING HOURS AS INSTABILITY IS MAXIMIZED. NO CHANGES TO POPS ON SATURDAY WITH CHANCES FOR TSRA STILL THERE. MAY NEED SOME POPS FOR SUNDAY AGAIN WITH CONTINUED NW FLOW. TEMPS A BIT TRICKY BUT THINK LOWEST VALUES BASED ON CONVECTIVE FEEDBACK SO WILL HOLD IN THE 80S. .LONG TERM... WARMED UP THE BEGINNING OF NEXT WEEK ONLY SLIGHTLY AS RIDGING ATTEMPTS TO EXPAND TO THE NORTHEAST. WILL MAINTAIN A DRY FORECAST ALTHOUGH ISOLD DEVELOPMENT IS POSSIBLE...ESPECIALLY NORTHERN ZONES...WITH DEVELOPMENT OVER THE BLACK HILLS IMPACTING THE AREA. && .SYNOPSIS... WV PLACES PLACES UPPER LOW OVER THE MB/SK BORDER. CONVECTION TO THE SOUTH OF THE CWA IS MOVING GNERALLY TO THE ENE...WITH ADDITIONAL DEVELOPMENT ACROSS SD. SOME OF THE STORMS OVER SD APPEAR TO BE PRETTY SEVERE...SO WILL CONTNIUE TO MONITOR THE NORTHERN TIER THIS MORNING ESPESCIALLY WITH THE RIGHT MOVER APPROACHING THE EASTERN PANHANDLE. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && JMC
Hazardous weather outlook, Jun 21, 5:30 AM CDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 530 AM CDT WED JUN 21 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-221100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 530 AM CDT WED JUN 21 2006 /430 AM MDT WED JUN 21 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM DEVELOPMENT WILL REMAIN POSSIBLE TODAY AND TONIGHT. THE GREATEST RISK FOR SEVERE STORMS WILL FOCUS SOUTH OF HIGHWAY 2. WITH THE LACK OF A FRONTAL BOUNDARY FOR FOCUS...AN UPPER LEVEL DISTURBANCE MOVING ACROSS COLORADO TODAY WILL SERVE AS THE MAIN FOCUS FOR DEVELOPMENT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP IN SOUTHEASTERN WYOMING...NORTHEASTERN COLORADO AND THE NEBRASKA PANHANDLE LATE THIS AFTERNOON AND MOVE INTO WESTERN PORTIONS OF THE OUTLOOK AREA. A FEW OF THE STRONGEST STORMS COULD BECOME SEVERE AND CONTAIN LARGE HAIL TO ONE INCH IN DIAMETER AND DAMAGING WINDS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL LINGER INTO THURSDAY. THUNDERSTORM DEVELOPMENT WILL REMAIN POSSIBLE MAINLY FRIDAY NIGHT AND AGAIN SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) KAR
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 2:52 AM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 53 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.